IF YOUR HAIR IS THINNING SINCE HRT

Hair loss since starting HRT. Normal?

It's unsettling to see more hair in the brush. The NHS lists hair loss as a possible estrogen side effect that often eases after a few weeks.

What the NHS lists

Hair loss is on the side effect list

The NHS names hair loss among the possible side effects of taking estrogen. So it's a recognized possible side effect.

How common are side effects?

Often none, or mild

The NHS says that having no side effects, or only mild ones, is common.

Give it time

Side effects tend to ease

It may not be the HRT

Menopause can look the same

The NHS points out that HRT side effects can resemble menopause symptoms. So the HRT may not be the cause.

When to get it checked

When to talk to a doctor

The NHS says to speak to a GP if side effects are severe or continue for longer than 3 months. A doctor may talk through changing the type of HRT or how it's taken.

Bring this to your appointment

Questions for your doctor

Get free early access

A simple tracker for women on HRT: log doses and symptoms in 30 seconds a day, watch how things change week by week, and bring a one-page summary to your doctor. Plus a free checklist for your next appointment.

Free. One email when it's ready. No spam, unsubscribe anytime. Privacy
Getting ready for an appointment? Get the free doctor-visit checklist →

As slides

Hair loss since starting HRT. Normal?Hair loss is on the side effect listOften none, or mildSide effects tend to easeMenopause can look the sameWhen to talk to a doctorQuestions for your doctor

Sources

General information, not medical advice.